MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke, and there was an unretrieved device fragment.An 8x20 embold fibered detachable coil system was selected for use in the embolization of a splenic artery aneurysm, which was accessed via radial approach.Multiple coils, including non-boston scientific coils and interlock, were used to treat.While positioning the last 8x20 embold fibered, the physician was not satisfied with the final placement of the last 3cm of the coil, and a resistance was felt.Therefore, an attempt was made to retract the coil to better position it, but a resistance was felt.The detachment mechanism was never touched or activated.The coil stretched and likely broke at the coil to coupler weld.Many devices (snares, tulip, and other tools) were used to try and remove the device.Since a snare was able to remove 3/4 of the coil tail, the coil likely broke again somewhere on the length during that snare removal.After two hours, the physician decided to leave the remaining 1/4 of the coil inside the splenic artery and celiac trunk.The patient's status was stable post procedure.There is no plan to remove the fragment at a future date.The patient will be under surveillance.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16253890
Report Number2124215-2023-03149
Device Sequence Number5350697
Product Code KRD
UDI-Device Identifier08714729983620
UDI-Public08714729983620
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029843709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown